Antidepressants and that blah feeling

junkyardgirlNovember 29, 2007

I take Prozac, and I need to. The only side effect I hate is the lack of affect, or the "blahs" as I call them. I can't seem to really work up an enthusiasm for anything anymore. It's almost like I'm still depressed, but not so emotional. I started taking them because I was just out of control emotionally, crying all the time, moody, etc. Partly menopause, partly hereditary depression, but bad...really bad. Now I hardly ever cry, but I just wish I could get excited about something.

Anyone else have these side effects from anti-depressants? What do you do about it?

Thank you for reporting this comment. Undo
agnespuffin

I think this is one of the things that happen. You don't get upset, and you don't get excited either. The emotions just stay at a level, even stage. Yep, it's Blah, blah, blah.

Since you are menopausal, is there a chance that you could also be somewhat anemic? Maybe a B12 deficiency???? Thyroid ?? You are at the age for many of the usual Blah causing things. Sometimes a doctor will see only the one thing, and manages to miss something else that is contributing to the problem.

    Bookmark   December 1, 2007 at 10:57AM
Thank you for reporting this comment. Undo
junkyardgirl

I had a complete workup. Not anemic. My thyroid is enlarged, but my levels are normal. Lately, though, all I want to do is sleep. I get sleepy about an hour or two before I get off work, and I stay that way. I try not to go to sleep too early, because I have enough trouble sleeping as it is. That's the Prozac, though. I just don't want to take sleeping pills.

It's 9:30 p.m., and I'm about to go to bed. Just so tired and sleepy.

I do think maybe I'm a little B12 deficient, because I really don't eat much meat, especially red meat. I need to take my vitamins, but hardly ever do.

    Bookmark   December 1, 2007 at 9:32PM
Thank you for reporting this comment. Undo
ARUM

junkyardgirl, try this. tapping.com

    Bookmark   December 3, 2007 at 9:04PM
Thank you for reporting this comment. Undo
zoewolf

You don't say how long you have been taking it. I was on Prozac ten years ago, for maybe 5 months. Didn't work, so he switched me to what he described as "Prozac with a kick" - Effexor. It didn't have the kick, but I sure developed the "jerks". Obviously went off that one too. I am now on Wellbutrin XL, and so far I have yet to feel any different.

It is one of the only ones that does not cause weight gain though. So, I am going to give it another few weeks/month and see.

    Bookmark   December 4, 2007 at 3:22PM
Thank you for reporting this comment. Undo
lydia1959

Junkyardgirl, I've told you this before and I'll say it again (very nicely! lol) - get your thyroid antibodies checked girl! You have a goiter, you are depressed, tired and sleepy - all symptoms of Hypothyroidism. The majority of doctors won't test the antibodies (I went through about 7 doctors, including an endocrinologist to finally find a doctor who would check them). My numbers are all perfectly okay except for my antibodies - normal is like 30, mine were 5200!

1 week on Synthroid, the depression and anxiety attacks were gone! The other symptoms are slowing improving. It took me a long time to get diagnosed and it'll take a long time to heal.

Go to the top thyroid doctors site and find another doctor. Ask for the thyroid antibodies test. IF it's fine, then try a different antidepressant.

Good luck!

Here is a link that might be useful: Top Docs

    Bookmark   December 4, 2007 at 10:38PM
Sign Up to comment
More Discussions
L-dopa Rx replacement for RLS anyone?
Anyone have RLS (restless leg syndrome)? I have been...
vieja_gw
shingles
i've been told if i don't move around so much that...
brightmoregirl
Tennis Elbow
Was just dx with a tennis elbow...Besides taking the...
anicee
question about anesthetic during hip replacement...
Hi all - I'm having a total hip replacement in August...
Vicki_IL
Suggest a remedy for chapped hand and breaking of nails
I am a working lady and my work is mostly on computer....
kalifa
© 2015 Houzz Inc. Houzz® The new way to design your home™